Cerebral edema after gamma knife

Hello.
Patient Ermilov AA d-s solitary metastasis of adenocarcinoma in the left dark part of the brain. 07.12.2012, a session of stereotactic radiosurgery ... (I will not repeat it - probably there is an opportunity to raise the story). 05.02.2013. made a follow-up study (Perm), said that they should call from St. Petersburg. Drugs, which in the extract, I take everything, with what, dexamethasone I will take 1 mg for 8 more days, because in the postoperative period there was a crisis and by telephone consultation with a specialist at your center, we were advised to return to a larger dose of the drug for a while. Disturbs the swelling of the left leg from the toes to the knee, as well as the puffiness of the face. At the same time I try to drink less than before the operation. On the diuretic, I take Dicarb 1t. 2 days after 1 day in the morning + asprakam 3 times a day. Previously, the swelling subsided, now it does not subside. At what, first the right leg or foot (approximately in a month after operation for 4-5 days), and then - left, and the right almost has come to norm has swelled up, thank God. Tell me, what is the reason for this and how to "get away" from these swelling?
With all respect, Andrew. G.Perm.

Hello, Andrey Alexandrovich!
According to your control MRI of the brainfrom 05.02.12 positive dynamics, reduction of the treated neoplasm, new metastatic foci are not revealed. These swelling can not be related to the radiosurgical treatment performed on the Gamma Knife. Possible association of edema and therapy with dexamethasone. It is necessary to examine and consult a therapist at the place of residence in order to find out the cause of edema and the choice of therapy. It is advisable to gradually cancel dexamethasone, taking diacarb with asparcum continue. Monitoring of MRI of the brain according to our recommendations in 2 months.
Yours faithfully,
Bashkina Julia Mikhailovna, neurologist
Radiosurgical Center of the International Institute of Biological Systems

Attention. Answers are not a medical service in the sense ofFederal Law No. 323-FZ of 21.11.2011 "On the fundamentals of protecting the health of citizens in the Russian Federation" is of an informational nature and can be implemented only in consultation with the attending physician. We recommend that you seek medical advice in person at a time convenient for you. Registration for full-time consultation is carried out on the phone numbers indicated in the Contacts and consultation section.